Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 2, 2024, 2:24 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 3, 2024, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 2:24 PM CDT (19:24 UTC)
- In effect from
- Apr 3, 2024, 1:00 AM CDT
- Expired
- Apr 3, 2024, 8:29 PM CDT
- In force
- 19 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS73 KDVN 021924 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 224 PM CDT Tue Apr 2 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010- 030330- /O.NEW.KDVN.WI.Y.0005.240403T0600Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark- Including the cities of Memphis, Moline, Anamosa, Sigourney, Vinton, Burlington, Kahoka, Davenport, Marengo, Tipton, Cedar Rapids, Fort Madison, Dubuque, Maquoketa, Wapello, Iowa City, Muscatine, Clinton, Mount Pleasant, Rock Island, Washington, Keosauqua, Bettendorf, Independence, Manchester, and Fairfield 224 PM CDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds, along with light snow falling in the morning, will lead to periods of lower visibility as well. Exercise caution when driving tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gunkel
5 follow-up statements
547 WWUS73 KDVN 030211 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 911 PM CDT Tue Apr 2 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010- 031015- /O.CON.KDVN.WI.Y.0005.240403T0600Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark- Including the cities of Fort Madison, Anamosa, Maquoketa, Sigourney, Bettendorf, Kahoka, Iowa City, Manchester, Independence, Tipton, Davenport, Muscatine, Fairfield, Vinton, Mount Pleasant, Cedar Rapids, Rock Island, Keosauqua, Moline, Memphis, Washington, Burlington, Clinton, Marengo, Wapello, and Dubuque 911 PM CDT Tue Apr 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
886 WWUS73 KDVN 030755 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 255 AM CDT Wed Apr 3 2024 ILZ001-002-007-009-016>018-024>026-034-035-031600- /O.EXB.KDVN.WI.Y.0005.240403T1500Z-240404T0300Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough- Including the cities of Sterling, Oquawka, Aledo, Freeport, Hennepin, Mount Carroll, Princeton, Monmouth, Macomb, Galena, Carthage, and Geneseo 255 AM CDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010- 031600- /O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark- Including the cities of Kahoka, Davenport, Rock Island, Keosauqua, Marengo, Fairfield, Iowa City, Bettendorf, Wapello, Burlington, Washington, Independence, Dubuque, Anamosa, Memphis, Manchester, Tipton, Vinton, Muscatine, Mount Pleasant, Cedar Rapids, Fort Madison, Sigourney, Maquoketa, Clinton, and Moline 255 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 08
582 WWUS73 KDVN 031556 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1056 AM CDT Wed Apr 3 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010- 040000- /O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark- Including the cities of Davenport, Wapello, Manchester, Washington, Iowa City, Moline, Burlington, Clinton, Memphis, Maquoketa, Cedar Rapids, Keosauqua, Rock Island, Muscatine, Dubuque, Independence, Vinton, Marengo, Fort Madison, Tipton, Kahoka, Anamosa, Sigourney, Bettendorf, Fairfield, and Mount Pleasant 1056 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ001-002-007-009-016>018-024>026-034-035-040000- /O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough- Including the cities of Freeport, Geneseo, Galena, Oquawka, Carthage, Hennepin, Mount Carroll, Princeton, Aledo, Macomb, Sterling, and Monmouth 1056 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of north central, northwest, and west central Illinois. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gunkel
600 WWUS73 KDVN 040018 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 718 PM CDT Wed Apr 3 2024 IAZ054-066>068-078-089-099-ILZ001-002-007-009-015>018-024>026-034- 035-MOZ009-010-040130- /O.CAN.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Jackson-Clinton-Muscatine-Scott-Louisa-Des Moines-Lee-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Mount Carroll, Princeton, Hennepin, Aledo, Memphis, Wapello, Sterling, Fort Madison, Maquoketa, Geneseo, Davenport, Macomb, Freeport, Kahoka, Rock Island, Burlington, Bettendorf, Monmouth, Clinton, Galena, Carthage, Moline, and Oquawka 718 PM CDT Wed Apr 3 2024 ...WIND ADVISORY IS CANCELLED... Winds will remain gusty tonight, but remain below advisory criteria with gusts to around 35 mph. As a result, the wind advisory has been cancelled. $$ IAZ040>042-051>053-063>065-076-077-087-088-098-040300- /O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Keokuk-Washington-Jefferson-Henry IA-Van Buren- Including the cities of Mount Pleasant, Tipton, Washington, Keosauqua, Dubuque, Anamosa, Iowa City, Manchester, Fairfield, Vinton, Independence, Marengo, Sigourney, and Cedar Rapids 718 PM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central, northeast, and southeast Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
148 WWUS73 KDVN 040129 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 829 PM CDT Wed Apr 3 2024 IAZ040>042-051>053-063>065-076-077-087-088-098-040230- /O.CAN.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Keokuk-Washington-Jefferson-Henry IA-Van Buren- Including the cities of Mount Pleasant, Tipton, Washington, Keosauqua, Dubuque, Anamosa, Iowa City, Manchester, Fairfield, Vinton, Independence, Marengo, Sigourney, and Cedar Rapids 829 PM CDT Wed Apr 3 2024 ...WIND ADVISORY IS CANCELLED... Winds will remain gusty tonight, but stay below advisory criteria with gusts to around 35 mph. As a result, the wind advisory has been cancelled. $$ McClure
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:34 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- A brief shot of winter with some snow accumulation Tuesday night into Wednesday.
- Winds may gust up to 45 mph on Wednesday.
- Active weather pattern will continue well into next week.
Area forecast discussion, Apr 2, 12:34 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1234 PM CDT Tue Apr 2 2024 .KEY MESSAGES... - A brief shot of winter with some snow accumulation Tuesday night into Wednesday. - Winds may gust up to 45 mph on Wednesday. - Active weather pattern will continue well into next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 314 AM CDT Tue Apr 2 2024 Areal coverage of rain is expanding again as the deformation zone develops across eastern Iowa. The overall areal coverage of rain will continue to expand through the morning hours. By late morning wet-bulb zero temperatures at 0.5 km drop just below freezing. This should allow a rain/snow mix to develop in the highway 20 corridor west of Dubuque that slowly expands south and east to highway 30 through late afternoon. HREF snow probabilities for 1 hour snowfall rates of 1 inch or greater are only 10-20 percent indicating any snow will melt on contact with the ground. Currently road temperatures are well above freezing and will likely remain that way through the day. The net result is the snow will likely melt on contact during the daylight hours. Tonight gets more interesting. The atmospheric column slowly cools. Wet bulb zero temperatures drop well below freezing at 0.5 km with surface wet-bulb temperatures dropping to freezing, indicating a complete change over to all snow will occur. HREF 1 hour snowfall probabilities are less than 10 percent for rates of an inch or more. Thus until the ground and road temperatures cool to freezing, the snow will continue to melt on contact. An educated guess is that ground and road temperatures will probably reach freezing some point after midnight. Thus the midnight to 7 AM time frame would be the most likely period for any snowfall accumulation on grassy and elevated surfaces. Based on the current forecast, snowfall amounts late tonight should range from a dusting in most places to near an inch north of highway 30. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 314 AM CDT Tue Apr 2 2024 Wednesday through Thursday Assessment...high confidence on colder than normal temperatures with some snow. Wednesday will be a very windy and raw day. Light snow or snow showers will persist through the daytime hours. Winds gusts up to 45 mph will be possible during the day as the departing storm system strengthens over the Great Lakes. Snow accumulation on grassy and elevated surfaces will be determined by the snowfall rate since the ground is warm. HREF 1 hour probability snowfall rates are currently under 5 percent on Wednesday so there is a high probability that the snow will melt on contact once ground and road temperatures rise above freezing. Right now from sunrise until about mid-morning on Wednesday the potential is there for snowfall amounts ranging from a dusting to near 1 inch. Total snowfall accumulations on grassy and elevated surfaces for this entire event currently looks to be 1-2 inches north of highway 30 with less than an inch from I-80 on south. The snow will quickly end from west to east Wednesday night with some light snow lingering in the far east and northeast areas late Wednesday night into Thursday morning. Thursday night through Saturday Assessment...high confidence on dry conditions The model consensus has dry conditions Thursday night through Saturday with temperatures slowly warming back to near normal. Saturday night through Monday Assessment...medium confidence on precipitation timing The model consensus has precipitation through the period but each deterministic model is different on the timing. The ensembles from the global models show a near continuous chance for rain through the period and are likely driving the overall model consensus. A small part of the timing differences may be attributed to how each model develops and strengthens a significant storm system in the Plains over the weekend and into early next week. Right now the model consensus has a 20-40% chance of rain late Saturday night; 40-60% chance Sunday; 40-50% chance Sunday night and a 20% chance on Monday. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1225 PM CDT Tue Apr 2 2024 MVFR to IFR conditions will prevail through much of the TAF period, as we continue to transition from rain to snow throughout the area. This will be guided by both low cigs and vis, with some brief periods of LIFR conditions possible in heavier snow. Currently, cigs are hovering around 500-1000 ft throughout the area, which will continue though tonight. Visibilities will range between 3-5 SM for most, with reductions to 1-2 SM or less in heavier snow. The heaviest of the snow should move out of the area at/around 00z. From there, we will remain with vis between 3-5 SM, as light snow will persist. Winds are on the rise currently, with much of the area seeing northwest winds between 15-20 KTs, gusting upwards to 30KTs. These gusty conditions will prevail through the TAF period, with stronger winds expected tomorrow. && .HYDROLOGY... Issued at 1120 AM CDT Tue Apr 2 2024 Large rainfall amounts over the past 36 hours have led to some rises in the local rivers. Locations along the lower end of the Rock and Green Rivers are currently forecasted to go above flood stage by the end of the week. Gage locations on the Rock River near Joslin and Moline are expected to go above moderate flood stage, however that is primarily due to forecasted rainfall amounts that NWS DVN has lower confidence in achieving as the current rainfall has developed over the day. The La Moine River at Colmar is expected to crest above flood stage in the next few days as well. Across areas of eastern Iowa and northwestern Illinois, rainfall over the past 24 hours has saturated topsoils in many locations leading to water pooling in poor drainage and lowland areas. Also many smaller streams and creeks are over to near bankfull conditions, and should remain that way for the next few days. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...08 LONG TERM...08 AVIATION...Gunkel HYDROLOGY...Wilson
Hazardous weather outlook, Apr 2, 10:26 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1026 AM CDT Tue Apr 2 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031530- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1026 AM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Late this morning and early in the afternoon, rain will change over to snow for most. Highest accumulations are expected along and north of the Highway 20 Corridor in eastern Iowa and northwest Illinois, where 2 to 5 inches are forecast, with locally higher amounts possible. Accumulations of a half inch to 3 inches are possible for areas along and north of Interstate 80, with the higher end of that range in the north. This will result in possible roads impacts this afternoon and evening, with light snow and gusty winds continuing through tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Cold and very windy conditions will be seen on Wednesday with wet snow continuing. Accumulations up to 1 inch are possible north of highway 30 on grassy and elevated surfaces. Northwest winds gusting up to 45 mph will be seen on Wednesday. These winds in combination with the falling snow may reduce visibilities in rural and other open areas. Additional rainfall of 1 to 1.5 inches through Wednesday is expected to cause rises on Illinois tributary rivers. .SPOTTER INFORMATION STATEMENT... Rain and snowfall reports over 1 inch will be appreciated. Gunkel
In the hours before
Local storm report, Apr 2, 12:06 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1206 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Rain 1 N Lowden 41.87N 90.92W
04/02/2024 M1.80 inch Cedar IA CO-OP Observer
12 hour rainfall total.
&&
argLocal storm report, Apr 2, 12:56 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1256 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Rain 2 SE Iowa City 41.64N 91.51W
04/02/2024 M2.20 inch Johnson IA Trained Spotter
Storm total so far.
&&
argLocal storm report, Apr 2, 1:27 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
127 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Rain Cantril 40.64N 92.07W
04/02/2024 M2.50 Inch Van Buren IA Trained Spotter
Rainfall since yesterday.
&&
HaaseLocal storm report, Apr 2, 1:31 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
131 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Rain Wyoming 42.06N 91.00W
04/02/2024 M2.20 Inch Jones IA Trained Spotter
Rainfall since midnight.
&&
HaaseSpecial weather statement, Apr 2, 1:33 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 133 PM CDT Tue Apr 2 2024 IAZ040-051>053-063>068-076>078-ILZ007-009-015-016-024-030100- Buchanan-Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Carroll-Whiteside-Rock Island- Henry IL-Mercer- Including the cities of Independence, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, and Aledo 133 PM CDT Tue Apr 2 2024 ...Periods of Moderate to Heavy Snow Through the Afternoon... Moderate to heavy snow is moving through the area this afternoon, generally along the Interstate 80 corridor and north. 1-3 inches of snow may accumulate, with roads becoming slushy to snow covered, resulting in slick travel conditions this afternoon and evening. Temperatures and roads are a little above freezing, resulting in a wet accumulation on roads, but the higher snowfall rates at times will allow for some accumulation. After 6pm, roads should start to improve, as snowfall rates decrease. Expect lower visibilities in the snow as well, where it may be under a mile at times. Remember, ice and snow, take it slow! Gunkel
Local storm report, Apr 2, 2:12 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
212 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Snow Lowden 41.86N 90.92W
04/02/2024 M1.5 Inch Cedar IA CO-OP Observer
Snow since 1235p. Snow accumulating on
streets now with 1/4 mi vsby at the moment.
0115 PM Snow Dubuque Regional Arpt 42.41N 90.73W
04/02/2024 M0.6 Inch Dubuque IA Official NWS Obs
Snowfall prior to 1 pm.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:13 PM CDT | Winter Weather Advisory | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones | 24 hr |
| Apr 1, 8:59 PM CDT | River Flood Watch | DVN | Hancock, McDonough | 37 hr |
| Apr 1, 8:59 PM CDT | River Flood Watch | DVN | Henry | 36 hr |
| Apr 1, 8:59 PM CDT | River Flood Watch | DVN | Henry, Rock Island, Whiteside | 7 days |
| Apr 2, 11:10 AM CDT | River Flood Watch | DVN | Whiteside | 57 hr |
| Apr 2, 11:13 AM CDT | River Flood Watch | DVN | Henry, Rock Island | 21 days |
| Apr 2, 3:04 PM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 12 days |
| Apr 2, 3:04 PM CDT | River Flood Warning | DVN | Henry, Rock Island | 21 days |
Nearby
Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.